Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2001, 11:47 AM CDT for Cole County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 11:47 AM CDT (16:47 UTC)
- Expired
- Apr 3, 2001, 12:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cole County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 031649 SVRSTL MOC051-031730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1147 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLE COUNTY IN CENTRAL MISSOURI * UNTIL 1230 PM CDT * AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RUSSELLVILLE...MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH... HICKORY HILL BRAZITO JEFFERSON CITY WARDSVILLE ST. THOMAS SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW LAT...LON 3872 9242 3844 9249 3833 9222 3856 9216 RP/JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 AM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, Apr 3, 3:15 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT TUE APR 3 2001 FORECAST CHALLENGE IS TIMING OF SHRA/TSRA THE NEXT FEW DAYS. REGIONAL RADARS SHOWING SHRA/FEW TSRA CONTINUING TO FORM OVER WRN MO/ERN KS AND MOVING EAST. PRECIP IS A RESULT OF 850-700 MB THETAE ADVECTION/MOISTURE CONVERGENCE WHICH WILL GRADUALLY DIMINISH BY MID MORNING AS LOW LEVEL JET DIMINISHES...SO WILL SHOW A ENDING TREND IN ZONES. REDEVLOPMENT THIS AFTN WILL BE LIMITED TO OVER THE SRN ZONES NEAR TO QSTNRY FRONT WHERE MESOETA HAS LI/S TO -2 AND LIMITED CAP. MODEL MASS FIELDS APPEAR SIMILAR IN BUILDING UPR RIDGE OVER CNTRL U.S. IN RESPONSE TO DIGGING WRN U.S. TROF. SFC HIGH OVER CENTRAL CANADA WILL MOVE SEWD THROUGH THE GREAT LAKES...PUSHING SFC FRONT SWD INTO AR. LACK OF UVV...STABLE BOUNDARY LAYER AND BUILDING HEIGHTS WILL ACT TO SUPPRESS PRECIP. BEST CHANCES FOR SHRA/TSRA WILL BE OVER CNTRL MO TONIGHT AS MESOETA SHOWING 850-700MB FORCING AND SHOWALTERS AOB ZERO. SAME TREND SEEN OVER NERN MO ON WEDNESDAY NIGHT AS LOW LEVEL FRONT BEGINS TO MOVE NWD IN RESPONSE TO LOW DEVELOPING OVER CNTRL HI PLAINS. NGM CROSS SECTIONS SHOWING ABUNDANT LOW-MID LEVEL RH NEXT 48 HRS...SO WILL KEEP MO CLDY/CLDY WORDING. GUIDANCE TEMPS AGREE ON LOWS...BUT WILL TREND ON COOLER SIDE OF GUIDANCE FOR HIGHS WITH LACK OF SUN AND ELY WINDS. .STL...NONE BRITT
In the hours before
Special weather statement, Apr 3, 6:00 AM CDT, 5 hours 47 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT TUE APR 3 2001 NO SEVERE WEATHER IS EXPECTED OVER THE AREA TODAY OR TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON NEAR A FRONT OVER SOUTHERN MISSOURI. SCATTERED THUNDERSTORMS AR-E EXPECTED TO REDEVELOP SOUTH OF A STEELVILLE TO FARMINGTON LINE. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:12 PM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| Apr 3, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Apr 3, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 40 min |
| Apr 3, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 40 min |
| Apr 3, 2:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 44 min |
| Apr 3, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.